MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMF3737C97TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted during an endovascular procedure for the treatment of an abdominal aortic aneurysm.The thoracic devices were implanted in the abdominal aorta due to patient's anatomy.It is noted the patient presently has a 60mm aaa.The proximal neck diameter at the right renal is noted as 28-32mm.The patient is noted to have a hostile neck (short, wide, angled).It was reported a ct identified a type ia endoleak.There is 20mm of aorta from the lowest left renal artery to the top of the navion graft.An intervention was carried out and the endoleak has been resolved with the implant of a vamf3838c100tu.As per the physician the cause of the type ia endoleak is due to the patient's own anatomy as a result of the angle of the proximal landing zone.  no additional clinical sequelae was provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information: it was confirmed that there is no allegation against the second valiant navion ( model vnmc3434c90tu (b)(6) implanted on (b)(6) 2020.The second valiant captivia implanted on the 22nd-feb-2022 , was implanted prophylactically film evaluation summary: the reported type ia endoleak was confirmed on the films provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy, and earlier post-implant ct¿s were not provided for comparison.The instructions for use of the valiant navion indicates that "the valiant navion thoracic stent graft system is indicated for the endovascular repair of all lesions of the descending thoracic aorta (dta)".It is likely that the off-label use of the valiant navion in the abdominal aorta, followed by the noted aortic hostile neck anatomy may have been a factor in the loss of seal causing possible distal migration of the proximal stent graft, as noted by the 20mm distance between the lowest renal artery and the proximal stent graft margin leading to the type ia endoleak.The physician noted that the cause of the type ia endoleak was due to the patient's own anatomy as a result of the angle of the proximal landing zone.The analysis of the returned film did not reveal any stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13719835
Report Number9612164-2022-00941
Device Sequence Number11918092
Product Code MIH
UDI-Device Identifier00763000100674
UDI-Public00763000100674
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberVNMF3737C97TU
Device Catalogue NumberVNMF3737C97TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale